Meridia and Insomnia

Clinical studies involving Meridia and insomnia have shown that insomnia is a common side effect of the medication. There are some ways to improve your sleep habits, such as keeping a regular sleep-wake cycle, avoiding caffeine in the four to six hours before bedtime, and refraining from taking a nap after 3 p.m. If you are taking Meridia and insomnia continues to be a problem, talk to your healthcare provider about possible treatment options.

Meridia and Insomnia: An Introduction

Insomnia is a common side effect of Meridia® (sibutramine hydrochloride monohydrate), occurring in up to 10.7 percent of people, compared to only 4.5 percent of people not taking the medication. Because of the way it works, Meridia can have a stimulatory effect in some people and cause difficulty sleeping.
 
In October 2010, Meridia was withdrawn from the market in the United States. Studies have shown that it increases the risk of heart attacks and strokes. This medication will no longer be available in the United States. People should stop taking it and should ask their healthcare providers about more appropriate weight loss options. 
 

What Is Insomnia?

People with insomnia have one or more of the following symptoms:
 
  • Waking up often during the night and having trouble going back to sleep
  • Waking up too early in the morning
  • Difficulty falling asleep
  • Non-refreshing sleep.
     
Tips to Keep Holiday Weight Gain Down

Meridia For Weight Loss

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.